MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC RECIPROCATING MICRO SAW; DRILLS, BURRS, TREPHINES & ACCESSORIES

DEPUY SYNTHES PRODUCTS LLC RECIPROCATING MICRO SAW; DRILLS, BURRS, TREPHINES & ACCESSORIES
Model Number R-SAW
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Additional narrative: the initial reporter's phone number and complete facility address were not provided.The actual device has been returned and is currently pending evaluation.Once the investigation has been completed, and if additional information should become available, a supplemental medwatch report will be submitted accordingly.Udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that the saw device generated heat.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in a surgical procedure or if a spare device was available.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.However, it was reported that the event occurred in 2021.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed, and it was determined that the saw device produced heat.Therefore, the reported condition was confirmed.The assignable root cause was determined to be due to component failure from wear.

Brand Name
RECIPROCATING MICRO SAW
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key12445142
Report Number1045834-2021-01523
Device Sequence Number11658116
Product Code HBE
UDI-Device Identifier00845384007173
UDI-Public00845384007173
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080802
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberR-SAW
Device Catalogue NumberR-SAW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1